I have a question for the group. I was diagnosed with AFib three months ago and after my first event I was put on a low dose aspirin along with my metoporal that I had been taking for a year. The dosage for the metoporal was 12.5 MG three times a day. After my second event of AFib six weeks ago, my electrophysiologist put me on Eliquis. The dosage is 5 MG twice a day. I felt fine for 4 weeks and then two weeks ago I started to have aching and stiffness in my lower back and hips. I might also add that I have very tight hips and lower back for years before this and have seen a physical therapist and added yoga and advil to my regimen. That seemed to give me a tolerance level over the years and I have been able to live with it.
Now…no advil allowed and I just saw a physical therapist again today who I will start working with next week. How do I know if I am having a reaction to the Eliquis or I am in a flare with my already tight hips and back? Is there a blood test to request? Possibly checking my liver and kidney function? The physical therapist also said I have osteo arthritis which could be contributing to this.
I am frustrated because I don't know how you tell the difference between a side effect and an existing condition that has worsened. I really don't want to chance going off the blood thinner….but what other way is there to tell?
Has anyone experienced this aching and does it finally go away if it is the Eliquis? I am not having any other problems with this drug except that there is not an over the counter medication for pain that you can take with it except Tylenol which has no effect on me.
Thank you for your input.